MAUDE Adverse Event Report: ACELL, INC. MICROMATRIX

ACELL, INC. MICROMATRIX
Model Number MM0200
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Swelling (2091)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted due to the stated reaction experienced by the patient after a mixture of acell's micromatrix powder reconstituted with platelet rich plasma (prp) was injected into the scalp for the treatment of hair loss.Acell has reason to suspect that the patient also received an additional cosmetic procedure at the time of the hair restoration procedure because surgeon's comment about the patient needing to come in for suture removal.A review of the manufacturing records for this lot identified no deviations in the production process that fall outside of specification.The device was manufactured and distributed sterile in compliance with acell's operating procedures and federal, state, and local laws and regulations.Furthermore, there has been biocompatibility testing performed per iso10993 on acell's micromatrix product line which has demonstrated micromatrix does not cause adverse responses in test subjects.The use of this product for hair loss treatment is off label and not recommended or promoted by acell, inc.
 
Event or Problem Description
On 12/10/2019 acell received notification from a physician that a patient developed swelling of the eyes after a hair restoration procedure which involved scalp injections with micromatrix reconstituted with platelet rich plasma (prp).The procedure was conducted on (b)(6) 2019.The onset date of the patient's adverse reaction is (b)(6) 2019.As a precautionary measure, physician prescribed a course of steroids (medrol pack).Acell has reason to suspect that the patient also received an additional cosmetic procedure at the time of the hair restoration procedure because surgeon's comment about the patient needing to come in for suture removal.

Brand Name
MICROMATRIX
Common Device Name
MICROMATRIX
Manufacturer (Section D)
ACELL, INC.
6640 eli whitney dr.
columbia MD 21046
MDR Report Key9555791
Report Number3005920706-2019-00026
Device Sequence Number19337738
Product Code KGN
UDI-Device Identifier00386190001172
UDI-Public(01)00386190001172(17)210731(10)018080
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K172399
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberMM0200
Device Catalogue NumberMM0200
Device Lot Number018080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2019
Initial Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR